Discussions By Condition: Blood conditions


Posted In: Blood conditions 0 Replies
  • Posted By: flrancho
  • April 30, 2009
  • 09:27 AM

A few years ago I had to go into the hospital for emergency surgery. After the surgery, I was given a substance called Hurricane Spray to help deal with a sore throat caused by a tube running down my nose.

After an hour or so of using the Hurricane Spray my lips and fingernails started turning blue. My oxygen stats were also plummeting fast. To make a long story short, I ended up spending the night in the ICU where I was eventually diagnosed with Methahemoglobinemia (where there is not enough hemoglobin to carry oxygen to the body). My ER doctors said that this reaction was likely caused by the benzocaine found in the Hurricane Spray. They handed us a list of other things that could cause Methahemoglobinemia and "caine" medications were present on that list.

The problem is, I'm now looking at having dental work done. Obviously, dentists use things such as novocaine, benzocaine, prilocaine, ect. as a local anestetic during procedures. What can I do? Is there any safe "caine" I can have?

I really don't want to go under general anestesia for something as simple as a cavity filling.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?